Hi i was diagnosed with Alopecia Areata. I was going to a doctor (not a dermatologist) that gave me some cortisone shots into the patches. Some hair started to grow in the middle of the spots 4 weeks after. My question is: am i supposed to get more injections into the same areas even of some hair grown took place? Or should i just leave them and not take any more cortisone? The reason i ask is because the doctor don't seem to sure of it either.
There are various treatment modalities for alopecia areata. One is to apply a strong steroid ointment on the bald patch daily until hair grows back. Second is to give steroid injection. These are repeated every 4-6 weeks until desired response is achieved. The third is to apply a combination of minoxidil and anthralin. The last option is PUVA in which a drug called psoralen is taken two hours before starting a long-wave ultraviolet light (UVA) treatment.
Since your doctor opted for steroid injections, yes, he’ll have to repeat them to get the desired effect. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.